MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-ACRO-35-205
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: wallflex biliary fully covered stent 6cm, cook fusion quattro extraction balloon, fs-qeb-a, cook fusion wire lock, fs-wl-o-s.Investigation evaluation: due to the condition of the returned device, we were unable to complete a full evaluation.Our laboratory evaluation of the product said to be involved determined that the wire guide lumen of the sphincterotome has been partially utilized.The outer edge of the wire guide lumen exhibits rippling along the separation line.Approximately 115 cm form the handle, the zip exchange ends and rippling of the catheter suggests difficulty to continue stripping through the catheter.Since the wire guide lumen was returned partially utilized, functional testing with a wire guide separating the wire guide lumen was unable to be performed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated in an effort to reduce occurrences of this nature.Prior to distribution, all fusion pre-loaded with acrobat wire guides are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion pre-loaded with acrobat wire guide.During an exchange with the wire locked in the cook fusion wire lock, it was possible to withdraw the sphincterotome approximately 50-60 centimeters.Then, the user was unable to exchange.The user tried to force the exchange by holding the orange splitting tool between the wire and the catheter, but with no success.The wire guide was stuck and came out together with the catheter when they tried to remove it [lost wire guide access].In this case, the sphincterotome was damaged as well as the pre-loaded acrobat wire guide [coating damage] (see mdr 1037905-2016-00283).

Brand Name
FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5849717
Report Number1037905-2016-00282
Device Sequence Number16311230
Product Code KNS
UDI-Device Identifier10827002346014
UDI-Public(01)10827002346014(17)190301(10)W3689896
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-OMNI-ACRO-35-205
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/12/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2016
Initial Report FDA Received Date08/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-Q180V ENDOSCOPE